MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0630
Medical Device Problem Codes Kinked (1339); Device Damaged Prior to Use (2284); Device Handling Problem (3265)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2018-00769.The hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the hepatic artery using ruby coils.During the procedure, the hospital technician inadvertently kinked the pusher assembly of a ruby coil while removing it from the packaging.The damage to the ruby coil occurred prior to use, and therefore it was not used in the procedure.The technician then accidently caused another ruby coil to fall off of the back table and on to the floor later in the procedure.The ruby coil became contaminated prior to use, and therefore it was not used in the procedure.The procedure was completed using new ruby coils.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7441960
Report Number3005168196-2018-00768
Device Sequence Number1146562
Product Code HCG
UDI-Device Identifier00814548012940
UDI-Public00814548012940
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Radiologic Technologist
Device Expiration Date07/24/2021
Device Catalogue NumberRBY2C0630
Device Lot NumberC03207
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2018
Initial Report FDA Received Date04/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1